Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 87, NWS Gaylord, MI

December 22, 2015

NWS Gaylord, MI issued this small craft advisory at Dec 22, 2015, 3:42 PM EST. It took effect at Dec 23, 2015, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 22, 2015, 3:42 PM EST (20:42 UTC)
In effect from
Dec 23, 2015, 1:00 PM EST
Expired
Dec 22, 2015, 11:00 PM EST
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WHUS73 KAPX 222042
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EST TUE DEC 22 2015

LMZ323-230500-
/O.NEW.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
342 PM EST TUE DEC 22 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-230500-
/O.NEW.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
342 PM EST TUE DEC 22 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-230500-
/O.NEW.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
342 PM EST TUE DEC 22 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344>346-230500-
/O.NEW.KAPX.GL.A.0009.151224T0000Z-151224T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
342 PM EST TUE DEC 22 2015

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
621 
WHUS73 KAPX 230312
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EST TUE DEC 22 2015

LMZ323-231115-
/O.CON.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1012 PM EST TUE DEC 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
7 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
7 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-231115-
/O.CON.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1012 PM EST TUE DEC 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
7 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
7 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-231115-
/O.CON.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1012 PM EST TUE DEC 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
7 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
7 PM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344>346-231115-
/O.CON.KAPX.GL.A.0009.151224T0000Z-151224T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1012 PM EST TUE DEC 22 2015

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
406 
WHUS73 KAPX 230400
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1100 PM EST TUE DEC 22 2015

LHZ345>349-LMZ323-LSZ321-322-231200-
/O.CAN.KAPX.SC.Y.0087.151223T1800Z-151225T0000Z/
/O.EXB.KAPX.GL.A.0009.151224T0000Z-151224T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1100 PM EST TUE DEC 22 2015

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ341-342-344>346-231200-
/O.EXT.KAPX.GL.A.0009.151224T0000Z-151224T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1100 PM EST TUE DEC 22 2015

...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE GALE WATCH IS NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:34 PM EST, 8 minutes earlier.

Area forecast discussion, Dec 22, 3:34 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
334 PM EST TUE DEC 22 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 333 PM EST TUE DEC 22 2015

...MORE DRIZZLE AND FOG POSSIBLE TONIGHT...

OVERVIEW/PATTERN FORECAST: SHORT WAVE TROUGH IS EXITING TO OUR
EAST WITH LOW AMPLITUDE RIDGING AND SUBTLE HIGH PRESSURE/DRYING
WORKING UP INTO THE REGION FROM THE SOUTH. WE ARE STILL STUCK IN
THE SOUPY STRATUS HOWEVER...ALTHOUGH THERE HAS BEEN SOME
IMPROVEMENT TO CEILINGS AND VISIBILITIES THIS AFTERNOON.
NONETHELESS..STILL SEEING HINTS OF -DZ ON RADAR THROUGH THE HIGHER
TERRAIN OF NRN LOWER MICHIGAN. UPSTREAM...TROUGHINESS AND BAGGY
LOW PRESSURE REMAINS ACROSS THE CENTRAL CONUS. DEEPENING LOW
PRESSURE IS EXPECTED TO EMERGE FROM THE CENTRAL PLAINS LATER
TONIGHT AND TRACK UP THROUGH THE WESTERN GREAT LAKES...BRINGING
ANOTHER SURGE OF WARM AIR AND WIDESPREAD RAINFALL TO THE REGION
WEDNESDAY.

TONIGHT...STRATUS AND REDEVELOPMENT OF FOG/DRIZZLE IS THE MAIN
CONCERN. THIS IS SOME LOW LEVEL DRY AIR UPSTREAM ACROSS THE LOWER
LAKES REGION THAT MIGHT TRY TO PUSH UP INTO NRN MICHIGAN TONIGHT...
POSSIBLY THINNING OUT THE STRATUS FOR A BRIEF PERIOD OR AT LEAST
ENDING THE DRIZZLE. OTHERWISE...AHEAD OF WEDNESDAY/S SYSTEM...LOW
LEVEL FLOW WILL RAMP UP IN EARNEST DURING THE OVERNIGHT HOURS
BRINGING A RENEWED SURGE OF WARM/MOIST AIR UP INTO NRN MICHIGAN BY
MORNING. FORECAST SOUNDINGS REVEAL A STRENGTHENING SFC BASED
INVERSION AND DEEPENING SATURATED LOWER LEVELS SUGGESTING THAT
DRIZZLE WILL ONCE AGAIN DEVELOP TOWARD MORNING. ALL SFC TEMPS
SHOULD REMAIN SAFELY AWAY FROM THE FREEZING MARK (ACTUALLY WARM
OVERNIGHT)...SO I/M NOT WORRIED ABOUT LIGHT ICING POTENTIAL.

&&

.SHORT TERM...(WEDNESDAY THROUGH FRIDAY)
ISSUED AT 333 PM EST TUE DEC 22 2015

POSSIBLE RECORD BREAKING HIGH TEMPERATURES WEDNESDAY AS THE MILD AND
WET WEATHER CONTINUES FOR THE GREAT LAKES REGION. STRONG SOUTHERLY
FLOW AHEAD OF THE NEXT APPROACHING SYSTEM FROM THE CENTRAL PLAINS
WILL USHER IN THE SAID WARMTH WITH INCREASING TEMPERATURES
THROUGHOUT THE ENTIRE DAY. BELIEVE IT OR NOT...THE RECORD
BREAKING HIGH TEMPERATURES MAY BE BETWEEN 10PM AND MIDNIGHT
WEDNESDAY NIGHT! TEMPERATURES MAY REACH 60 DEGREES OVER PORTIONS OF
NORTHEASTERN LOWER. WEDNESDAY WILL START OFF WITH STRATUS AND DRIZZLE
AND EVEN SOME PATCHY AREAS OF FOG WITH LOW-LEVEL MOISTURE TRAPPED
UNDER A STRONG INVERSION. AS DEEPER MOISTURE MOVES IN FROM SOUTHWEST
TO NORTHEAST THROUGHOUT THE DAY...THE RAIN WILL BEGIN. THIS RAIN
COULD BE HEAVY AT TIMES WITH PWAT VALUES JUST OVER AN INCH AND SOME
SKINNY CAPE WITH A FEW HUNDRED J/KG AND STEEP MID-LEVEL LAPSE RATES.
LATE WEDNESDAY AFTERNOON AND INTO THE EVENING HOURS WILL HAVE THE
BEST CHANCE FOR THUNDERSTORMS AS THE ATMOSPHERE BECOMES A BIT MORE
UNSTABLE. NOT OVERLY IMPRESSED WITH THE THUNDERSTORM POTENTIAL...BUT
THERE IS A SLIGHT POSSIBILITY AND NORTHERN LOWER IS IN THE DAY 2
OUTLOOK FOR GENERAL THUNDER. EXPECTED BETWEEN A HALF INCH TO AN INCH
OF QPF WITH THE WESTERN HALF OF NORTHERN LOWER AND ALL OF EASTERN
UPPER RECEIVING THE HIGHEST AMOUNTS. OF COURSE THERE COULD BE LOCALLY
HIGHER AMOUNTS UNDER ANY HEAVIER SHOWERS OR THUNDERSTORMS THAT MAY
DEVELOP. AS COLDER AIR FUNNELS IN BEHIND THE DEPARTING SYSTEM
THURSDAY...THE RAIN WILL DIMINISH IN INTENSITY AND BEGIN MIXING IN
AND/OR CHANGING COMPLETELY OVER TO SNOW THROUGHOUT THE DAY. NO
ACCUMULATIONS ARE EXPECTED. ALTHOUGH NO ACCUMULATIONS ARE
EXPECTED...WE WILL NEED TO KEEP AN EYE OUT FOR THE ALREADY WET
ROADWAYS TUESDAY POSSIBLY FREEZING AFTER TEMPERATURES DIP INTO THE
MID TO UPPER 20S DURING THE EVENING AND INTO THE OVERNIGHT HOURS.
WEAK HIGH PRESSURE AND DRIER AIR WILL PREVAIL THROUGHOUT THE REST OF
THIS FORECAST PERIOD...WITH DECREASING CLOUDINESS THROUGHOUT THE DAY
ON FRIDAY. THERE IS A POSSIBILITY THAT WHITEFISH POINT MAY SEE SOME
LAKE EFFECT SNOW LATER IN THE DAY FRIDAY AS -10C 850MB TEMPERATURES
AND WESTERLY WINDS MOVE OVER SOUTHERN LAKE SUPERIOR. ONCE
AGAIN...NOT EXPECTING ANY ACCUMULATIONS. LOOKING LIKE A BROWN/GREEN
CHRISTMAS THIS YEAR FOR SURE.

THURSDAY WILL SEE HIGH TEMPERATURES IN THE LOW TO MID 40S...WHILE
CHRISTMAS DAY WILL ONLY REACH INTO THE UPPER 30S...BUT STILL WELL
ABOVE NORMAL FOR THIS TIME OF THE YEAR. HERE ARE SOME RECORDS THAT
ARE IN JEOPARDY OF BEING BROKE TOMORROW:

RECORD HIGH TEMPERATURES FOR DECEMBER 23RD

GAYLORD 50/1957
ALPENA 56/1957
HOUGHTON LAKE 53/1957
SAULT STE MARIE 46/1957
TRAVERSE CITY 51/1957

&&

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 333 PM EST TUE DEC 22 2015

UPPER PATTERN REMAINS LARGELY CONSISTENT...A FAST AND ACTIVE
NORTHERN STREAM ACROSS CANADA...A CUT-OFF LOW IN THE SW STATES...AND
CONFLUENT UPPER FLOW OVER THE GREAT LAKES. ONE NORTHERN STREAM TROF
WILL GLANCE BY THE NORTHERN LAKES OVER THE WEEKEND...CONTRIBUTING TO
A CHANCE OF PRECIP. THEN WE AWAIT THE UPPER LOW...PROGGED TO
EVENTUALLY LIFT OUT INTO THE CENTRAL US. THE GFS IS FASTER THAN THE
ECMWF/GEM TO EJECT THE UPPER LOW...AND IS NOT FAVORED. THE SLOWER
SOLUTIONS WOULD EJECT THE SURFACE LOW WEST OF THE GREAT LAKES IN THE
TUE-WED TIMEFRAME.

DRY WX EXPECTED FRI NIGHT. HEALTHY CHANCE FOR PRECIP SAT INTO SAT
EVENING. P-TYPE IS MOST LIKELY SNOW IN EASTERN UPPER...SNOW BECOMING
RAIN BECOMING SNOW IN NORTHERN LOWER. WON/T ADD IN TOO MUCH IN THE
WAY OF DETAIL AT THIS POINT. DEPENDING ON THE PRECISE TIMING...THERE
MIGHT BE A WINDOW FOR A LITTLE FZRA OVER THE HIGH TERRAIN OF
NORTHERN LOWER. HOWEVER...THE ECMWF IS INCLINED TO KEEP SURFACE
ABOVE FREEZING. SO FOR NOW...WILL NOT MENTION FZRA IN THE GRIDS OR
HWO.

BRIEF DRY PERIOD SUNDAY-SUN NIGHT...BEFORE DEEPER MOISTURE PUSHES IN
FROM THE SOUTH MONDAY (ESPECIALLY MONDAY NIGHT) AND BEYOND. THE
EVENT SHOULD EVENTUALLY TRANSITION TO MOSTLY RAIN...THOUGH A WINTRY
MIX IS POSSIBLE AT ONSET.

TEMPS ABOVE NORMAL...BUT LESS SO THAN HAS BEEN THE CASE RECENTLY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 144 PM EST TUE DEC 22 2015

...NO SIGNS OF LASTING VFR CONDITIONS UNTIL LATE WEEK...

IT/S BEEN A SLOW PROCESS FOR IMPROVEMENT TODAY AS LIFR CIGS AND
PATCHY DENSE FOG HAS HELD ON ACROSS NRN LOWER MICHIGAN. FINALLY
STARTING TO SEE SOME MOVEMENT IN CEILING HEIGHTS AND IMPROVEMENT
IN VSBYS...A TREND THAT WE THINK WILL CONTINUE THROUGH THE REST OF
THE AFTERNOON. STILL THINK CIGS/VSBYS WILL EVENTUALLY CLIMB BACK
UP INTO MVFR TERRITORY BY LATE AFTERNOON AND INTO THE EVENING
HOURS AND HAVE REMAINED CAUTIOUSLY OPTIMISTIC IN THE TERMINAL
FORECASTS.

HOWEVER...ANOTHER DEEP LOW PRESSURE SYSTEM WILL DEVELOP IN THE
PLAINS TONIGHT AND LIFT INTO THE UPPER MIDWEST BY LATE THURSDAY.
AHEAD OF THIS SYSTEM...STRONG LOW LEVEL JET/WARM AIR AND MOISTURE
TRANSPORT IN THE LOW LEVELS WILL LIKELY BRING CIGS CRASHING BACK
DOWN TO SUB 1K FEET LEVELS LATE OVERNIGHT AND PRODUCE SOME
DRIZZLE/FOG HEADING INTO WEDNESDAY MORNING. EVENTUALLY...THIS
SYSTEM WILL SPREAD RAINFALL INTO THE REGION WEDNESDAY AFTERNOON
AND WEDNESDAY NIGHT.

&&

.MARINE...
ISSUED AT 333 PM EST TUE DEC 22 2015

LIGHT WINDS AND WAVES ANTICIPATED THROUGH MUCH OF TONIGHT. BUT
SOUTHERLY WINDS WILL RAMP UP IN EARNEST LATE OVERNIGHT AND THROUGH
THE DAY WEDNESDAY. VERY WARM AIR AND LOW LEVEL STABILITY SHOULD
KEEP WIND GUSTS AT BAY THROUGH THE DAY WEDNESDAY...LIKELY HITTING
SMALL CRAFT CRITERIA IN THE AFTERNOON. BUT A COLD FRONT WILL CROSS
THE REGION WEDNESDAY NIGHT AND HELP MIX DOWN STRONGER WINDS ALOFT
FOR A PERIOD OF TIME. GALE FORCE GUSTS ARE POSSIBLE WEDNESDAY FOR
THE LAKE MICHIGAN NEARSHORE AREAS...AND WILL HOIST A GALE WATCH
ACCORDINGLY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...ADAM
SHORT TERM...TJL
LONG TERM...JZ
AVIATION...ADAM
MARINE...ADAM
Hazardous weather outlook, Dec 22, 3:39 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EST TUE DEC 22 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-231100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
339 PM EST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

LOCALLY DENSE FOG IS POSSIBLE AGAIN TONIGHT...PARTICULARLY
ACROSS THE HIGHER TERRAIN AREAS OF NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOCALLY DENSE FOG IS POSSIBLE WEDNESDAY MORNING ACROSS THE HIGHER
TERRAIN OF NORTHERN LOWER MICHIGAN.

A FEW THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER MICHIGAN
WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SEVERE STORMS ARE
NOT EXPECTED.

GALE FORCE WIND GUSTS ARE POSSIBLE WITHIN THE LAKE MICHIGAN
NEARSHORE AREAS WEDNESDAY NIGHT.

SOME MINOR ICING OF ROADWAYS IS POSSIBLE THURSDAY NIGHT INTO
CHRISTMAS MORNING...DUE TO PREVIOUS RAINS AND TEMPERATURES FALLING
BACK BELOW FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 3:42 PM ESTGale WatchAPX12 hr

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.